Aripiprazole-associated dystonia in a patient with vascular dementia
Article first published online: 19 NOV 2008
© 2008 The Authors. Journal compilation © 2008 Japanese Psychogeriatric Society
Volume 8, Issue 4, pages 199–200, December 2008
How to Cite
CHEN, S.-J., SHEN, Y.-C., CHEN, S.-T. and LIN, C. C. H. (2008), Aripiprazole-associated dystonia in a patient with vascular dementia. Psychogeriatrics, 8: 199–200. doi: 10.1111/j.1479-8301.2008.00257.x
- Issue published online: 19 NOV 2008
- Article first published online: 19 NOV 2008
- Received 5 March 2008; accepted 4 August 2008.
- vascular dementia
Aripiprazole is a novel atypical antipsychotic agent with unique pharmacological profiles as a partial dopamine receptor agonist. Few extrapyramidal signs have been reported previously following the use of aripiprazole. In the present study, we report on an 84-year-old female patient who suffered from vascular dementia with psychotic symptoms. She was treated with aripiprazole and acute dystonia was noted. This case report highlights the importance of slow titration of aripiprazole and close monitoring for extrapyramidal signs in elderly psychotic patients with vascular dementia.